Headache on prednisolone

Is it 'normal' to have all-day-every-day head pain when on pred? I don't know how much longer I can stand it. Not just a bit of a pain but constant pain that gets worse as the day goes on, very distracting, a sort of bruised/tight feeling behind my eyes. Throbbing, mostly at the front, behind and above the eyes. It's got slightly easier on lower dose, now on 20mgs, but not that much better really.

3 Replies

  • Prednisolone can cause many problems. Headaches are quite common I believe. I wonder why you were prescribed a steroid drug? There may be an alternative that would suit you better.


  • Hi witchie. I got more frequent headaches than normal when on pred above 10mg. Sort of sicky migraine headaches. But not every day and not as disabling as yours sound. I would say no it isnt normal, have you told your medical team about the headaches.

    I was worried about the long term effect of pred on my eyes (I think it can hasten cateract or something) so I had my optician do an eye test. She prescribed me some drops which keep my eyes less dry, and the symptoms have got better.

    Since I have reduced the pred to 5mg I dont seem to get any side effects from them.

    As rosmarin asks, do you have to be on 20mg, is there an alternative drug for your condition that will allow the steroid dose to be reduced.

  • I did reply a few nights ago but my reply got lost in the ether! Thanks anyway for replies. Well, headches slightly less bad fora few days there. Still on 20mgs and liver function gone off again, so everything under review. AST and ALT settling, but AP and GGT rising in spite of treatment. To get results fo most recent tests tomorrow. . Not due to see hosp dr till next month. The plan was that LFTS would continue to improve till next appt, (nobody told my liver and bile ducts though!) on 20 mgs of pred, then they'd reduce further, and I'd begin azathioprine. Mood swings ahve been a bigger problem in last few days, and I think i will see about a chat with a GP this week. Nice GP on holiday now, but others are okay. But it seems maybe biliary tract disease progressing. Mood swings a problem since I began on steroids, just much lower now, and brain much more foggy too. Not great, but there are a few options still, i think. I hope :-).

You may also like...